Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 110, NWS Nashville, TN

June 1, 2008Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 1:45 PM CDT for Giles County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 1:45 PM CDT (18:45 UTC)
Expired
Jun 1, 2008, 2:00 PM CDT
In force
15 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 011845
SVROHX
TNC055-011900-
/O.NEW.KOHX.SV.W.0110.080601T1845Z-080601T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GILES COUNTY IN TENNESSEE...

* UNTIL 200 PM CDT

* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ELKTON...OR 11 MILES SOUTHEAST OF PULASKI...
  AND MOVING EAST AT 17 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3503 8698 3520 8692 3515 8682 3501 8683
TIME...MOT...LOC 1845Z 286DEG 15KT 3509 8685

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 AM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, Jun 1, 3:24 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
324 AM CDT SUN JUN 1 2008

.DISCUSSION...
LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY STILL NORTH OF THE MID-
STATE THIS MORNING...WITH A FEW CONVECTIVE BOUNDARIES ACROSS THE CWA.
AIRMASS AHEAD OF BOUNDARIES REMAINS QUITE UNSTABLE WITH BAND OF SHOWERS/
STRONG-SEVERE THUNDERSTORMS HOLDING TOGETHER ACROSS THE AREA. ALOFT...
WEST-NORTHWEST FLOW CONTINUES TO BRINGS SERIES OF IMPULSES DOWN ACROSS
THE REGION.

AIRMASS PROGGED TO REMAIN UNSTABLE TODAY AS UPPER IMPULSES CONTINUE TO
RIDE DOWN ACROSS THE AREA. SFC/LL BOUNDARY WILL MAKE SLOW PUSH SOUTH
AND SHOULD BE SOUTH OF THE AREA LATER THIS AFTERNOON. GIVEN PARAMETERS
AND UPSTREAM TRENDS...TSTM DEVELOPMENT LIKELY TO CONTINUE THROUGHOUT THE
DAY WITH CHANCE FOR LOCALLY SEVERE TSTMS CONTINUING AS WELL.

BOUNDARY BECOMES STATIONARY JUST SOUTH OF THE AREA TONIGHT AND MONDAY.
AIRMASS MAY STABILIZE SOME NORTH TONIGHT BUT OVERALL WILL REMAIN PLENTY
UNSTABLE FOR TSTM DEVELOPMENT TO CONTINUE. MODELS CURRENTLY PROGGING
ANOTHER MCS-TYPE CLUSTER TO CLIP SOUTHWEST MIDDLE TONIGHT AND CONTINUE
SOUTHEAST ON MONDAY. WHILE BULK OF CONVECTION LOOKS TO BE SOUTH...ISOLATED-
SCATTERED TSTMS WILL CONTINUE ACROSS THE CWA.

SHWR/TSTM DEVELOPMENT WILL BE MINIMAL MONDAY NIGHT INTO THE LATTER PART
OF THE WORK-WEEK AS WEAK UPPER RIDGING SLOWLY BUILDS. HIGHER POPS AT THIS
POINT GENERALLY EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      85  67  87  68 /  50  20  20  10
CLARKSVILLE    84  65  86  67 /  30  20  20  10
CROSSVILLE     78  60  81  64 /  60  20  10  10
COLUMBIA       84  67  86  68 /  50  20  20  10
LAWRENCEBURG   85  67  85  68 /  50  20  30  10
WAVERLY        85  66  86  68 /  30  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 1 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS
TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS
LARGE HAIL AND ISOLATED DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY
ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

07

In the hours before

Special weather statement, Jun 1, 12:03 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1203 PM CDT SUN JUN 1 2008

TNZ056>058-093-011800-
HICKMAN-LEWIS-PERRY-WAYNE-
1203 PM CDT SUN JUN 1 2008

...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...PERRY AND
WAYNE COUNTIES...

AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING EAST AT 13 MPH.

PEOPLE IN NORTHERN WAYNE...NORTHWESTERN LEWIS...SOUTHERN PERRY AND
SOUTHWESTERN HICKMAN COUNTIES...INCLUDING THE CITY OF LINDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:12 AM CDTSevere Thunderstorm WarningOHXStewart48 min
Jun 1, 12:39 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart30 min
Jun 1, 1:14 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 1, 1:28 AM CDTTornado WarningOHXRobertson17 min
Jun 1, 1:37 AM CDTSevere Thunderstorm WarningOHXSumner23 min
Jun 1, 1:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson47 min
Jun 1, 2:08 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Smith, Sumner, Trousdale, Wilson37 min
Jun 1, 2:39 AM CDTSevere Thunderstorm WarningOHXDavidson, Jackson, Rutherford, Smith, Williamson, Wilson36 min
Jun 1, 3:01 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson19 min
Jun 1, 4:05 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson25 min
Jun 1, 4:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson26 min
Jun 1, 8:29 AM CDTSevere Thunderstorm WarningOHXGiles, Maury31 min
Jun 1, 12:54 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min
Jun 1, 1:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
Jun 1, 2:34 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 1, 3:17 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale28 min
Jun 1, 4:35 PM CDTSevere Thunderstorm WarningOHXPutnam, White25 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.